Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1986, Volume 54, Issue 1

Female Labor Supply with Taxation, Random Preferences, and Optimization Errors<47:FLSWTR>2.0.CO;2-V
p. 47-64

A. Zabalza, J. L. Arrufat

This paper develops a model of labor supply for married women which takes into account both the joint decision on participation and hours, and the nonlinear shape of the budget constraint due to taxation. The model can explain the absence of observations of the tax kink by assuming the existence of optimization errors in addition to errors capturing taste variation. The estimates of the model, which are obtained with British micro data, suggest that the overall wage elasticity is about 2 and that participation is more responsive to wages than hours of work.

Log In To View Full Content

Journal News